Hail, Osceola
- When
- June 6, 5:48 PM EST
- Where
- Osceola County, 2.53 mi WSW of Alligator Lake Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.210, -81.240
Public reports quarter size hail near St Cloud.
Strong to Severe storms produced wind damage, severe hail, and led to one fatality over interior east central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Strong to Severe storms produced wind damage, severe hail, and led to one fatality over interior east central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 1:55 PM EST, 3 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 255 PM EDT Thu Jun 6 2024 ...New DISCUSSION, MARINE, FIRE WEATHER, CLIMATE... .DISCUSSION... Issued at 255 PM EDT Thu Jun 6 2024 -Slight risk for severe storms through early evening. -Hot conditions forecast through the weekend, with near record highs and heat index values in the 102 to 107 range. -Sensitive fire weather conditions continue through this weekend. Current...The heat is on this afternoon with temps reaching 97 degrees at 2pm at Orlando Intl Airport and Orlando Exec. SPC has also upgraded the severe weather risk during the late afternoon and early evening with isolated to scattered strong to severe storms with the potential for hail and downburst winds. The concern window for severe storms will be from 4pm to 7pm mainly inland across the interior and well inland portions of the coastal counties. Tonight...Scattered ongoing strong to severe storms will be across the interior with activity propogating south across the interior along bounbdaries and also advecting back toward the east coast this evening. Should see much of the convection decrease in coverage across southern portions of the forecast area into late evening and/or push eastward across the Atlantic waters. Lows tonight in the lower to mid 70s. Friday...Another approaching mid level shortwave trough will enhance afternoon convection during the mid to late afternoon. The GFS indicate some drying across the north in the H9-H8 layer but substantial CAPE and afternoon heating should allow for scattered storms north and numerous showers and storms across the south half of the forecast area. High temps will continue above normal from 95 to 97 across the interior and 92-94 closer to the east coast. Heat indices look to top out just below advisory thresholds from 103-107 in afternoon hours. Saturday-Sunday...Low level WSW flow and some drying in the low levels will make for a hot weekend. Highs will reach the mid 90s near the coast and upper 90s across the interior. Area heat indices area forecast to reach up to 106-109 in a few spots which may require heat headlines this weekend. Have trimmed the NBM rain chances based on mid range model guidance and MOS values. It appears northern areas may only see isolated storms with scattered coverage across the central and south each afternoon. Monday...Another hot day is forecast with highs in the mid to upper 90s, an increase in moisture should allow for an uptick in afternoon showers and storms along the east coast sea breeze as it moves into the southern interior with slower progression inland north of the Cape expected. Tue-Thu...Deeper moisture will move northward from south Florida into mid to latter part of next week as mid level trough progresses through the Southeast. Tempered daily shower and storm chances slightly but still rising to 70 percent by mid week. Higher coverage of showers and storms by Wed-Thu, should reduce high temps to around 90 with heat index values from 100 to 105 degrees. && .MARINE... Issued at 255 PM EDT Thu Jun 6 2024 Friday-Monday...Boating conditions remain generally favorable into late week and through the weekend. Weak front will approach north Florida late Friday and settle near to just north of the waters into the weekend before it gradually fades. This will shift the ridge axis of high pressure over the west Atlantic southward through the period, with winds generally out of the W/SW each day backing to the S/SE each afternoon with the developing east coast sea breeze. Wind speeds 5-10 knots in the morning, increase up to 10-15 knots in the afternoon and evening, with seas 1-3 feet. Scattered offshore moving showers and storms will continue to be possible into Friday afternoon and early evening, but shower and storm chances begin to decrease north of the Cape into the weekend before rising once again into early next week. && .FIRE WEATHER... Issued at 255 PM EDT Thu Jun 6 2024 Thursday-Monday...Sensitive fire weather conditions will exist across the area Fri-Mon, with sensitive to near critical fire weather conditions into the weekend, as hot conditions prevail and ongoing drought conditions persist. Minimum RH values fall to near 40 percent Friday afternoon. Additional scattered showers and storms are possible Friday afternoon. An increase in lightning strikes with this activity, may lead to additional brush fires. Conditions then trend a little drier into the weekend, with Min RH values falling to the mid 30s to low 40s across the interior on Saturday and into the mid to upper 30s across the interior on Sunday. Isolated to scattered showers and storms will again be possible each afternoon, but overall coverage is forecast to be lower. && .CLIMATE... Issued at 255 PM EDT Thu Jun 6 2024 Forecast high temperatures are expected to remain below record values today, but there will be a better chance of tying or breaking some record highs Friday and into the weekend. Record high temperatures for today, June 6th: DAB 6-Jun 100 1998 LEE 6-Jun 98 1998 SFB 6-Jun 101 1998 MCO 6-Jun 101 1927 MLB 6-Jun 101 1998 VRB 6-Jun 97 1998 FPR 6-Jun 100 1998 Record high temperatures for June 7th through the 9th: DAB 7-Jun 97 1985 8-Jun 99 1985 9-Jun 98 1981 LEE 7-Jun 96 2008 8-Jun 96 1985 9-Jun 98 1985 SFB 7-Jun 100 1998 8-Jun 97 1985 9-Jun 99 2006 MCO 7-Jun 98 1927 8-Jun 99 1985 9-Jun 100 1907 MLB 7-Jun 95 2014 8-Jun 97 1980 9-Jun 97 1941 VRB 7-Jun 98 1986 8-Jun 95 1995 9-Jun 94 1994 FPR 7-Jun 95 1998 8-Jun 95 1949 9-Jun 96 1980 && .AVIATION... (18Z TAFs) Issued at 1241 PM EDT Thu Jun 6 2024 IMPACT: TS likely for Greater Orlando terminals, including MCO, between 06/19Z-07/00Z. A 15% risk for storms with severe wind/hail. DISCUSSION: Plentiful instability will overturn this afternoon as the sea breezes collide over the peninsula, sparking scattered to numerous storms between 19Z and 00Z. Gusty winds to 30-50 KT and coin- sized hail are possible in a few storms, along with frequent lightning. Highest coverage will be around Greater Orlando initially before drifting toward the coastal sites through 03Z before diminishing overnight. Prevailing winds will be SW 5-15 KT, except E/SE 8-15 KT for the coastal terminals. VFR except near storms. Overnight, light/variable winds are expected. Another round of SCT storms expected Friday beyond 07/20Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 94 74 94 / 20 50 20 20 MCO 73 96 76 97 / 30 50 20 20 MLB 72 93 74 93 / 30 60 40 20 VRB 72 94 73 94 / 50 60 40 30 LEE 74 96 76 97 / 20 50 10 20 SFB 73 97 75 97 / 20 50 20 20 ORL 74 96 76 97 / 30 50 20 20 FPR 71 94 72 93 / 50 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Volkmer AVIATION...Heil
Hazardous Weather Outlook National Weather Service Melbourne FL 524 AM EDT Thu Jun 6 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-070200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 524 AM EDT Thu Jun 6 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will develop toward mid to late afternoon and through this evening, as the sea breeze boundaries move inland and collide across east central Florida, west of I-95. Some of this activity may be able to shift back toward the coast and offshore through late afternoon into early this evening. Strong to isolated severe storms will be possible, with the main threats including frequent lightning strikes, strong to locally damaging wind gusts around 40 to 60 mph, coin-sized hail up to 1 inch in diameter, and locally heavy rainfall of 1 to 3 inches. .EXCESSIVE HEAT IMPACT... Hotter than normal temperatures are forecast today, with highs climbing into the low to mid 90s at the coast and mid to upper 90s across the interior, with peak heat indices between 102 to 107 across east central Florida. If spending extended periods of time outdoors, it is recommended that you take breaks in the shade or in an air conditioned building, and also remain well hydrated. .RIP CURRENT IMPACT... A moderate risk for dangerous rip currents exists at area beaches today. Remember to swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Any storms that develop will have the potential to produce wind gusts in excess of 34 knots, initially over inland lakes this afternoon and with any storms that push offshore from late this afternoon into this evening. .FIRE WEATHER IMPACT... Sensitive fire weather conditions will continue today, as hotter temperatures and ongoing drought conditions persist over much of east central Florida. Any new or ongoing brush fires may spread rapidly behind the east and west coast sea breeze boundaries, which will push inland and collide across east central Florida, west of I-95 later this afternoon. Higher storm coverage is expected later this afternoon and evening, with an increase in lightning strikes and strong gusty outflow winds possible, which will lead to additional fire weather concerns. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered afternoon showers and lightning storms will be possible into Friday, with overall coverage of this activity decreasing into the weekend. Shower and storm chances then increase again into early next week. Hot temperatures will continue from late week and into the weekend, with near record highs well into the 90s and peak heat indices of 100 to 107. A Moderate to Major Heat Risk is outlooked over much of central Florida. This level of heat can affect anyone without adequate cooling and hydration. Sensitive to near critical fire weather conditions are forecast into late week and this weekend as hotter than normal conditions continue and drought conditions persist. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Weitlich
Special Weather Statement
National Weather Service Melbourne FL
620 PM EDT Thu Jun 6 2024
FLZ041-062245-
Inland Volusia FL-
620 PM EDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
645 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deltona, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, DeLand, New Smyrna Beach, Lake Helen, and Cassadaga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2888 8126 2903 8124 2904 8101 2882 8104
TIME...MOT...LOC 2219Z 268DEG 7KT 2893 8115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial Weather Statement
National Weather Service Melbourne FL
625 PM EDT Thu Jun 6 2024
FLZ045-053-062300-
Osceola FL-Orange FL-
625 PM EDT Thu Jun 6 2024
...COLLIDING BOUNDARIES WILL CAUSE STRONG THUNDERSTORMS TO DEVELOP
OVER SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES THROUGH
700 PM EDT...
At 623 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms developing south of St Cloud and Kissimmee, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho, and Buena Ventura
Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2842 8144 2837 8100 2799 8127 2807 8135
2808 8135 2808 8136 2818 8146
TIME...MOT...LOC 2223Z 237DEG 14KT 2815 8130
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jun 6 2024
FLZ041-044-046-062300-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
626 PM EDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND SOUTH CENTRAL VOLUSIA COUNTIES THROUGH 700 PM
EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Sanford, DeLand, Lake Mary, and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2875 8141 2899 8142 2901 8124 2876 8114
TIME...MOT...LOC 2225Z 278DEG 8KT 2894 8133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial Weather Statement
National Weather Service Melbourne FL
635 PM EDT Thu Jun 6 2024
FLZ045-144-062300-
Orange FL-Southern Lake County FL-
635 PM EDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAKE AND SOUTHWESTERN
ORANGE COUNTIES THROUGH 700 PM EDT...
At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Horizon West, or near Bay Lake, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Ocoee, Winter Garden, Windermere, and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2854 8169 2856 8144 2835 8148 2835 8161
2836 8173
TIME...MOT...LOC 2234Z 275DEG 12KT 2844 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial Weather Statement
National Weather Service Melbourne FL
641 PM EDT Thu Jun 6 2024
FLZ041-044-062315-
Northern Lake County FL-Inland Volusia FL-
641 PM EDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 715 PM EDT...
At 641 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLeon Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
DeLand, DeLeon Springs, DeLand Airport, West DeLand, and Forest
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2899 8151 2917 8151 2919 8128 2901 8123
TIME...MOT...LOC 2241Z 265DEG 17KT 2909 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial Weather Statement
National Weather Service Melbourne FL
648 PM EDT Thu Jun 6 2024
FLZ045-046-062315-
Orange FL-Seminole FL-
648 PM EDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SEMINOLE AND CENTRAL
ORANGE COUNTIES THROUGH 715 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Central Florida, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo, and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2854 8137 2875 8137 2876 8114 2854 8100
TIME...MOT...LOC 2248Z 265DEG 17KT 2859 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonThe Melbourne radar (KMLB), 58 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
5 thunderstorm wind, 3 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Public reports quarter size hail near St Cloud.
A tree fell onto a car traveling southbound on Reams Road near Summerlake Park Boulevard in Winter Garden. A 14 year old female who was in the back seat at the time was extricated from the back seat and transported to the hospital, where she was pronounced dead. Two other passengers in the car were uninjured.
Spotter reported golf ball size hail near St Cloud.
Spotter reported quarter size hail south of St Cloud.
The ASOS at the Orlando International Airport (KMCO) measured a 50 knot wind gust from the south-southeast.
Spotter reported multiple large tree branches down with at least one falling on a van near Lido and Nadine Streets. Time estimated via radar.
DOT cameras show a likely landspout with lofted dust along FL-414 at the intersection of US-441. No damage was reported.
Gas station awning collapsed at the 7-Eleven at the intersection of FL-436 and Howell Branch Road. Time estimated via radar.
Photo received of a large tree branch downed near the corner of Lake and Orlando Avenues in Maitland.
Multiple photos on social media of a funnel cloud near I-4 just north of Downtown Orlando. Time estimated from radar.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Orange | 2024-06-06 | 14 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyThe tornado archive for Florida, 2024Warnings in Florida, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1183123, 1183130, 1183124, 1183125, 1183129, 1183126, 1183131, 1183127, 1183128, 1183122.